Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 342, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 9, 2006, 4:59 PM CDT for Barton County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 9, 2006, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:26 PM CDT | TSTM WND DMG | 4 W Liberal, MO | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 092159
SVRSGF
MOC011-092245-
/O.NEW.KSGF.SV.W.0342.060809T2159Z-060809T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI
* UNTIL 545 PM CDT
* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OSKALOOSA...OR NEAR
ARMA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBERAL AND HANNON BY 510 PM CDT
VERDELLA BY 520 PM CDT
IANTHA BY 530 PM CDT
OAKTON BY 540 PM CDT
LAMAR HEIGHTS...LAMAR...IRWIN AND 8 MILES NORTH OF BOSTON BY 545 PM
CDT
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3765 9462 3736 9462 3737 9460 3734 9409
3765 9408 3764 9457
$$
LINDENBERG1 follow-up statement
000
WWUS53 KSGF 092224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT WED AUG 9 2006
MOC011-092245-
/O.CON.KSGF.SV.W.0342.000000T0000Z-060809T2245Z/
BARTON MO-
523 PM CDT WED AUG 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BARTON COUNTY...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR VERDELLA...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRWIN AND 9 MILES NORTH OF LAMAR HEIGHTS BY 540 PM CDT
6 MILES WEST OF MILFORD AND 9 MILES NORTH OF LAMAR BY 545 PM CDT
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR THE TOWN OF
ARCADIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3765 9462 3736 9462 3737 9460 3734 9409
3765 9408 3764 9457
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:42 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 2:42 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT WED AUG 9 2006 .DISCUSSION... PRESSURE ADVECTIVE PROCESSES IN COINCIDENT WITH MINOR SHORTWAVE LIFT OVER SOUTHERN MISSOURI TRIGGERED A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING AND AFTERNOON. AT 245PM...PRECIP AND CLOUD COVER LIMITED TEMPERATURES ALONG THE OZARK PLATEAU...WHILE SURROUNDING LOCATIONS QUICKLY WARMED INTO THE UPPER 90S AND 100S. I THINK THAT EVENTUALLY AREAS ALONG THE PLATEAU WILL WARM INTO THE MID AND UPPER 90S AS SOON AS CLOUD COVER ERODES. THUNDERSTORM ACTIVITY CONTINUES ALONG THE MISSOURI AND ARKANSAS BORDER NEAR WEST PLAINS. THINK THAT INSTABILITY LEVELS IN MISSOURI WILL REMAIN IN CHECK AND NOT BE SUFFICIENT FOR SEVERE UPDRAFTS. DEW POINTS NORTH AND WEST OF THE PLATEAU HAVE MIXED INTO THE MID 60S...WHICH IS ALSO KEEPING INSTABILITY AT AN INSUFFICIENT LEVEL FOR SEVERE UPDRAFTS. THE PRIMARY FORECAST CHALLENGES WERE TEMPERATURES...SEVERE THUNDERSTORM POTENTIAL...AND POPS FOR THURSDAY AFTERNOON. SHORT TERM (TONIGHT - THURSDAY NIGHT)... A FEW EVENING SHOWERS COULD LINGER OVER THE EASTERN OZARKS TONIGHT...HOWEVER WOULD SUSPECT THAT ALL ACTIVITY WILL END UPON SUNSET. OVERNIGHT LOWS WERE WARMER THAN EXPECTED THIS MORNING AND WILL FOLLOW THIS TREND FOR TONIGHTS TEMPERATURES. I WILL KEEP THE OVERNIGHT HOURS DRY...HOWEVER...A CIRCULATION CENTER NEAR DODGE CITY KANSAS WILL NEED TO BE WATCHED BY THE EVENING AND OVERNIGHT SHIFTS. THURSDAY COULD PROVE TO BE AN INTERESTING DAY AS A COLD FRONT SAGS SOUTH OF I-70 BY THE AFTERNOON HOURS. INTENSE HEATING IN CONJUNCTION WITH LOW LEVEL MOISTURE POOLING ALONG THE BOUNDARY WILL CREATE A HIGHLY UNSTABLE ENVIRONMENT FROM WEST CENTRAL MO TO THE LAKE OF THE OZARKS REGION. IT APPEARS AS THOUGH STRONG TO SEVERE CONVECTION IS LIKELY TOWARD THE LATE AFTERNOON AND EVENING...WITH DAMAGING MICROBURST WINDS BEING THE PRIMARY HAZARD. TEMPERATURES WERE ALSO SOMEWHAT OF A CHALLENGE...AND DECIDED TO WARM VALUES A COUPLE OF DEGREES GREATER THAN MAV GUIDANCE. THE MET GUIDANCE CONTINUES TO STRUGGLE AND WAS NOT FACTORED INTO THE FORECAST PROCESS. THINK THAT THE AREAL COVERAGE OF PRECIP WILL INCREASE FOR THURSDAY NIGHTS PERIOD AS THE FRONT AND UPPER LEVEL WAVE PUSHES DEEPER SOUTH INTO THE OZARKS REGION. WILL MAKE A FINAL DECISION ON POPS PRIOR TO ISSUANCE TIME...BUT MY INITIAL THOUGHTS ARE TO JACK CHANCES UP WITH THE POSSIBILITY OF INCREASED UPPER LEVEL LIFT WITH SHARPENING SHORTWAVE. LONG TERM (FRIDAY - TUESDAY)... MEAN RIDGE HOLDS STRONG OVER THE NATIONS MID SECTION THROUGH THE UPCOMING WEEKEND. THAT MEANS TEMPERATURES WILL REMAIN QUITE WARM EVEN AFTER THURSDAYS FRONTAL PASSAGE. THEREFORE I WENT AHEAD AND JACKED TEMPS BACK UP THROUGH THE WEEKEND. SOME QUESTION WAS PRESENTED IN EARLIER FORECASTS ON WHETHER OR NOT CLOUDS AND PRECIP COULD LINGER INTO SATURDAY NORTH OF THE FRONT...THEREFORE LIMITING TEMPERATURES AS WELL. GIVEN THE CONTINUED STRENGTH OF THE SUMMERTIME RIDGE AND THE LACK OF A SMALLER SCALE FOCUS THAT POSES A HIGH CONFIDENCE IN CLOUDS AND PRECIP...ILL PLACE MY MONEY ON THE SUMMERTIME RIDGE AND THE INCREASED VALUES OF SURFACE TO 850 THICKNESSES...WHICH SUGGESTS LOW TO MID 90S FOR SATURDAY AND SUNDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW ANOTHER COLD FRONT TO SAG INTO THE AREA TOWARD MONDAY OR TUESDAY OF NEXT WEEK. FOR NOW I HELD OFF ON POPS GIVEN THE STRENGTH OF THE SUMMERTIME RIDGE. MODELS WILL LIKELY TREND THE TIMING BACK A DAY OR TWO...THAT IS IF THE FRONT EVEN COMES THROUGH. CRAMER && .AVIATION... NOT MUCH CHANGE WITH THE 18Z TAF PACKAGE FROM THE PREVIOUS CYCLE. WILL MAINTAIN VFR CONDITIONS AND KEEP CB DURING THE AFTERNOON TO ACCOUNT FOR SOME CUMULUS DEVELOPMENT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT GIVEN THE ISOLATED NATURE OF ANY ACTIVITY...WILL KEEP OUT OF THE TAFS AT THIS TIME. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 9, 12:42 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT WED AUG 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING BRIEF PERIODS OF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 35 MPH. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE OUTLOOK AREA. DISCUSSION: A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL CAUSE ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. DUE TO THE LOW LEVELS OF INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON IN RESPONSE TO AN APPROACHING COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS. THE ENVIRONMENT WILL LIKELY BECOME CONDUCIVE FOR THE GENERATION OF MICROBURSTS THAT WILL CAUSE DAMAGING WINDS TO OCCUR IN AREAS IMPACTED BY THE STRONGEST STORMS. IN ADDITION TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS TOMORROW...AFTERNOON HEAT INDICES WILL LIKELY RANGE FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.